Alert archive / New Jersey / Winter Weather Advisories in 2006

Winter Weather Advisory 9, NWS Philadelphia/Mount Holly

March 2, 20065 counties in Pennsylvania; 7 counties in New Jersey

NWS Philadelphia/Mount Holly issued this winter weather advisory at Mar 2, 2006, 6:19 PM EST for 5 counties in Pennsylvania; 7 counties in New Jersey. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2006, 6:19 PM EST (23:19 UTC)
Expired
Mar 3, 2006, 12:00 AM EST
In force
6 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Morris County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 101 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2006-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2006-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1285 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KPHI 022319
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
619 PM EST THU MAR 2 2006

NJZ001-007-008-PAZ054-055-060>062-030500-
/O.EXP.KPHI.WS.W.0005.000000T0000Z-060302T2300Z/
/O.NEW.KPHI.WW.Y.0009.060302T2319Z-060303T0500Z/
SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
JIM THORPE...STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...
EASTON
619 PM EST THU MAR 2 2006

...WINTER STORM WARNING HAS EXPIRED...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
WEATHER ADVISORY, WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT.
THE WINTER STORM WARNING IS NO LONGER IN EFFECT.

OCCASIONAL FREEZING DRIZZLE OR LIGHT SNOW WILL BE AROUND THROUGH
THE EVENING HOURS. AN ADDITIONAL DUSTING OF SNOW OR LIGHT COATING
OF ICE IS EXPECTED. 

PEOPLE DRIVING THIS EVENING SHOULD BE CAREFUL AS ROADS ARE ICY AND
ADDITIONAL SNOW OR ICING WILL MAKE THEM WORSE. IF YOU DO NOT NEED
TO TRAVEL, THEN PLEASE REMAIN INDOORS. 

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS, THE VOICE OF THE
NATIONAL WEATHER SERVICE OR LOCAL MEDIA OUTLETS FOR FURTHER
UPDATES ON THIS WINTER WEATHER EVENT.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF LIGHT SNOW OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE
DRIVING.

$$

NJZ009-010-012-015-PAZ067>069-030500-
/O.EXP.KPHI.WW.Y.0008.000000T0000Z-060302T2300Z/
/O.NEW.KPHI.WW.Y.0009.060302T2319Z-060303T0500Z/
HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CHESTER-MONTGOMERY-BUCKS-
INCLUDING THE CITIES OF...FLEMINGTON...SOMERVILLE...
NEW BRUNSWICK...TRENTON...WEST CHESTER...NORRISTOWN...DOYLESTOWN
619 PM EST THU MAR 2 2006

...WINTER WEATHER ADVISORY HAS EXPIRED...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS EXTENDED A WINTER
WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT.

OCCASIONAL FREEZING DRIZZLE OR LIGHT SNOW WILL BE AROUND THROUGH
THE EVENING HOURS. AN ADDITIONAL DUSTING OF SNOW OR LIGHT COATING
OF ICE IS EXPECTED. 

PEOPLE DRIVING THIS EVENING SHOULD BE CAREFUL AS ROADS ARE ICY AND
ADDITIONAL SNOW OR ICING WILL MAKE THEM WORSE. IF YOU DO NOT NEED
TO TRAVEL, THEN PLEASE REMAIN INDOORS. 

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS, THE VOICE OF THE
NATIONAL WEATHER SERVICE OR LOCAL MEDIA OUTLETS FOR FURTHER
UPDATES ON THIS WINTER WEATHER EVENT.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF LIGHT SNOW OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE
DRIVING.

$$
1 follow-up statement
000 
WWUS41 KPHI 030454
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1154 PM EST THU MAR 2 2006


NJZ001-007>010-012-015-PAZ054-055-060>062-067>069-030600-
/O.EXP.KPHI.WW.Y.0009.000000T0000Z-060303T0500Z/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...TRENTON...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON...
WEST CHESTER...NORRISTOWN...DOYLESTOWN
1154 PM EST THU MAR 2 2006

...WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT EST TONIGHT...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT EST. ALL THE
MEASURABLE PRECIPITATION IS OVER FOR THIS EVENT. UNTREATED
ROADWAYS WILL BE VERY SLIPPERY OVERNIGHT. PLEASE BE CAREFUL DRIVING.


$$

TFG

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Mar 2, 12:35 PM EST, 5 hours 44 minutes earlier.

Area forecast discussion, Mar 2, 12:35 PM EST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1235 PM EST THU MAR 2 2006

.UPDATE /THIS AFTERNOON/...
A RATHER FLUID SCENARIO THIS AFTERNOON AS A TREMENDOUS THERMAL
GRADIENT CONTINUES TO SET UP SHOP ACROSS OUR SOUTHERN ZONES.
SOME SUNSHINE BREAKING OUT ACROSS SOUTHERN DELAWARE WHERE KGED IS UP
TO 58 DEGREES AT 17Z. THE MILDER AIR IS MAKING ITS WAY ACROSS
SOUTHERN NEW JERSEY AND TRYING TO EDGE TOWARD SOUTHEASTERN
PENNSYLVANIA. HOWEVER, THE WESTWARD MOVEMENT OF THE MILDER AIR
SHOULD BE HALTED AS THE WINDS TURN MORE TO THE NORTHEAST AND NORTH
AS THE SURFACE LOW TRACKS TO OUR SOUTH THIS AFTERNOON. PRECIPITATION
IS EXPANDING IN COVERAGE AS THE BEST FRONTOGENETIC FORCING SLIDES
ACROSS THE REGION THIS  AFTERNOON. THE BEST QPF IS THE FARTHER NORTH
YOU GO, THEREFORE HELD ONTO THE SNOWFALL AMOUNTS THERE. DID LOWER
SNOW AND SLEET AMOUNTS THOUGH AS YOU MOVE SOUTHWARD BASED ON A FEW
REPORTS RECEIVED SO FAR. GIVEN TEMPERATURES ARE AT OR BELOW FREEZING
AS OF 17Z FOR NEARLY ALL AREAS NORTH AND WEST OF PHILADELPHIA, WE
CONTINUED THE WINTER STORM WARNING FOR NOW. THE WINTER WEATHER
ADVISORY HAS EXPIRED AS TEMPERATURES CONTINUE TO WARM ABOVE
FREEZING. DID HEAR A REPORT EARLIER THIS MORNING ABOUT SOME ROADS
CLOSED IN NORTHEAST PHILADELPHIA DUE TO ICY CONDITIONS. SOME
LIGHTNING STRIKES EARLIER WITH THE ACTION ACROSS WESTERN
PENNSYLVANIA. WITH THAT ELEVATED INSTABILITY TRAVERSING TO THE EAST
THIS AFTERNOON, KEPT THE MENTION OF AN ISOLATED THUNDERSTORM /RUMBLE
OF THUNDER/.

STILL SOME QUESTION ON WHETHER THE MIXED PRECIPITATION CHANGES BACK
TO SOME SNOW TOWARD EVENING AS COLDER AIR MOVES BACK IN. TRIED TO
KEEP THIS OPTION OPEN AS SOME OF THE 12Z GUIDANCE HINTS AT THIS
POSSIBILITY FOR SOME AREAS. AS THE BEST FRONTOGENETIC FORCING MOVES
OUT OF THE REGION TOWARD EVENING, REMAINING MOISTURE COULD ALLOW FOR
SOME DRIZZLE, FREEZING DRIZZLE OR LIGHT SNOW. WILL TAKE A CLOSER
LOOK AT THIS WITH THE NEW AFTERNOON PACKAGE.

THE ZONES HAVE ALREADY BEEN ISSUED AND WILL WORK ON ADJUSTING THE
GRIDDED DATABASE AND SEND OUT AN UPDATE OF THE GRAPHICS AND TABLES
HOPEFULLY BY 1:15 PM. HIGH TEMPERATURES COULD BUST THIS AFTERNOON
ESPECIALLY ACROSS THE SOUTHERN ZONES, HOWEVER WILL ADJUST THEM UP
SOME. WILL ALSO ADJUST HOURLY TEMPERATURES AND DEWPOINTS TO MATCH
CURRENT CONDITIONS AND ANTICIPATED TRENDS.

A PUBLIC INFORMATION STATEMENT (PNS) WAS ISSUED LATE THIS MORNING
WITH SOME REPORTS WE RECEIVED SO FAR.

THAT IS ALL FOR NOW.

&&

.PREVIOUS EARLY MORNING DISCUSSION...

.OVERVIEW...
IF MARCH IS KNOWN FOR ITS WILD WEATHER TDY SHLD NOT DISAPPOINT. NO
BIG CHGS IN THE OVERALL FCST AND WRNG/ADVY STRUCTURE. GFS OVERALL IS
PREFERRED BECAUSE OF ITS BETTER INIT OF THE CLOSED LOW OVR ND AND
ITS TIGHTER HOLD ON COLDER TEMPS. W/O AN APPRECIABLE ONSHR FLOW BLV
TEMPS SHLD STRUGGLE TO GET NEAR FREEZING IN INTERIOR SECTIONS AND
THE GFS IS STINGIER THAN THE NAM WITH THIS. IN A COMPRABLE SCENARIO
ON 12/9/05 THE NAM OUTSHONE THE GFS AND THE EVENT WAS MORE ICE THAN
SNOW. BOTH MDLS INIT THEIR 850 TEMPS ABT 1C TOO WARM AND A MORE
CONSERVATIVE WARMING ROUTE WOULD APPEAR MORE PRUDENT. PCPN SHLD WIND
DOWN BY THIS EVE...BUT LEFTOVER LLVL MSTR AND A NORTHERLY FLOW MIGHT
CAUSE SOME LIGHT DRIZZLE OR FREEZING DRIZZLE. BEYOND THAT
UNSEASONABLY COLD WX IS EXPECTED THRU THE WEEKEND. THE PATTERN
SWITCH ARCHAMBAULT STORM THAT THE MDLS WERE SHOWING ARND MARCH 6TH
FOR NOW APPEARS AS EITHER A MERE SHELL OF ITS FORMER SELF OR IS
FCSTD TO FORM TOO FAR OFSHR TO AFFECT US. DAYS AWAY AND IT COULD
STILL CHG.

&&

.SHORT TERM /TODAY THRU FRIDAY NIGHT/...
FCST CONFID IS NOT HIGH WITH THE PARTICULARS OF THIS EVENT (SNOW VS
ZR/IP). WE ARE GOING WITH THE GFS (SNOWIER) SOLN OUR NRN TIER ZONES
MAY GET MORE ZR/IP AND LESS SNOW IF THE NAM IS CORRECT. THE CUR GFS
AS AN EXAMPLE GIVES MMU ABT 4 OF SNOW WHL THE NAM HAS LESS THAN AN
INCH. FTHR TO THE SE THERE ARE ISSUES AS TO HOW QUICKLY WILL THE
WARM AIR WORK ITS WAY DOWNWARD (OR WESTWARD). MDL DIAGNOSTICS ARE
POINTING TWD EITHER CNTRL OR NRN NJ AS BEING THE CRUX OF THE HVYST
PCPN AXIS IN OUR CWA AS SVRL FACTORS FAVOR THEM. ENTR RNG OF H2.5
JET IS UP N/STGST THETA E ADVT IS IN CNTRL NJ/INCRG FGEN FRCG IS IN
THE NRN HALF OF THE STATE/TROWAL FORMS IN NRN NJ. ITS TOUGH TO PEG
HOW FAR WWD THE SPILLOVER EFFECT FOR THE ADJACENT PA ZONES (LEHIGH
VLY & POCONOS)...BLV THAT OUR SNOW ACCUM FCSTS MAY BE ON THE HIGH
SIDE THERE. LESS SNOW UNFORTUNATELY WOULD MEAN MORE ICE FOR THE
LEHIGH VLY. IN THE RARITAN BASIN WE WILL BE LEAVING THE CUR ACCUM
FCST BECAUSE OF THE PSBLTY OF THUNDER AND THE SNOW TO FREEZING/RAIN
SLEET LINE IS GOING TO BE NEAR THEIR NRN BORDER AS PER THE GFS. ITS
TOO TIGHT ATTM TO CALL. AGAIN LESS SNOW WOULD MEAN MORE FREEZING
RAIN/SLEET. IN THE NWRN PHL SUBURBS AND BERKS CTY...THE SFC TEMP
PROGS ON BOTH THE NAM AND GFS LEAVE COLD AIR BANKED IN
MONTGOMERY/BUCKS AND NRN BERKS THRUT THE EVENT. CHESTER CTY IS A BIT
MORE PROBLEMATICAL BUT FOR NOW WE WILL LEAVE THEM IN THE WRNG AND
LET THE DAY SHIFT REASSESS. SFC TEMPS ARE EXPECTED TO GET CLOSE TO
FREEZING AND WITH THE INDIRECT INSOLATION FROM THE MARCH SUN (WHICH
IS COMPRABLE TO THE COLUMBUS DAY SUN) IT WILL HELP LESSEN THE PBLMS
ON SURFACES IN CONTACT WITH THE GROUND AND MAKE IT MORE OF AN
EXPOSED/SHADY SIDE/BRIDGES/OVERPASSES PROBLEM.

IN THE PHL METRO AREA INTO MONMOUTH COUNTY ITS MORE OF A POOR TIMING
ISSUE AS PCPN IS EXPECTED TO COMMENCE DURING THE MRNG RUSH AT WHICH
TIME IT WILL STILL BE COLD ENUF FOR FREEZING RAIN OR SLEET BASED ON
THE FCST SOUNDINGS (ALSO SOME SNOW FOR MONMOUTH). THE MDLS HAVE
WARMED THE LWST LYRS IN THIS CORRIDOR AND THERE IS GREATER CONFID
THAT THE CHANGE TO RAIN WILL OCCUR BEFORE SGFCNT ICING OCRS. FTHR TO
THE SE, THE LATER ARRIVAL WILL ALLOW TEMPS TO RISE ABV FREEZING AND
NO PBLMS ARE EXPECTED. WE WILL ADD WRN OCEAN CTY TO THE ADVY BECAUSE
OF THEIR WRN PART OF THEIR CTY. THE RANDOM ELEMENT IN ALL OF THIS IS
THE PTNL FOR THUNDER (WOULDN/T BE A STORM THIS YEAR WITHOUT
THUNDER). MATCHING ONGOING INSTAB IN THE OHIO VLY WITH WHAT IS
FORECASTED LATER TDY (SLANTWISE OR OTHERWISE) MAKES IT POSSIBLE FOR
ELEVATED CONVECTION AGAIN (700-500MB LAPSE RATES 7C/KM ARND NOON AND
FCSTD TTS SIM TO THE OH VLY) ARND NOON. BECAUSE OF THIS WE WANT TO
LEAVE THOSE ACCUMS GOING IN OUR NRN ZONES AS ANY MDT/HVY SNOW
COULDN/T CARE LESS IF THE JULY SUN WAS BEHIND THE CLOUDS. MOS GUID
DATASETS MAX TEMPS LOOK TOO HIGH AND WILL GO CLSR TO SFC TEMP PROGS.
SINCE THE SFC LOW IS GOING TO BE PASSING CLOSE TO GED CONFID ABT THE
MAX TEMPS IN OUR SRN ZONES IS NOT HIGH. THE SGFCNT PCPN SHLD BE OVER
BY SUNSET...IF ANYTHING THE MDLS ARE SLGTLY FASTER WITH MOVING THE
SFC LOW AWAY.

FOR TNGT MDL FCST SOUNDINGS ARE SHOWING NOTHING BUT DRY AIR ABV
700MB WHICH (TOP DOWN) PORTENDS THE PSBLTY OF SOME FREEZING DRIZZLE
DURG THE EVE. THIS IS FCSTD BY BOTH MDLS. SINCE THIS IS BASED IN
THEORY AT THIS JUNCTURE WE WILL INTRO IT INTO THE WORDING OF THE
ZONES AND SEE IF THE 12Z RUNS FOLLOW SUIT. NOT MUCH TO SAY FOR
FRI/FRI NGT AS A COLD NORTHERLY FLOW WILL PREVAIL BEHIND THE
DEPARTING LOW PRES. GUID MAX TEMPS FOR NOW HAVE BEEN ACCEPTED.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
EXTENDED FORECAST LOOKS FAIRLY QUIET, FOR NOW, THROUGH THE EARLY
PART OF NEXT WEEK. NO BIG PRECIPITATION EVENTS SEEM TOO LIKELY AT
THIS POINT IN TIME. THE SYSTEM THAT EARLIER LOOKED LIKE IT MAY MOVE
TOWARD OUR AREA NOW LOOKS LIKE IT WILL REMAIN FAR ENOUGH SOUTH TO
KEEP US IN THE CLEAR. HOWEVER, IT STILL IS UNCERTAIN ON HOW THE
SYSTEM DIVING THROUGH THE MIDWEST AND THE TENNESSEE VALLEY SUNDAY
NIGHT WILL PHASE WITH THE VORTEX POSITIONED OFFSHORE OF SOUTHEASTERN
CANADA. IF THIS OCCURS, THEN A COASTAL DEVELOPMENT IS THEN POSSIBLE
FOR EARLY NEXT WEEK. MEDIUM RANGE MODEL GUIDANCE HAS CONTINUED THE
TREND OF A SLOWER AND MORE SOUTHERN STORM TRACK. THEREFORE, WE WILL
PLAY THE POPS ON THE LOW SIDE AND RUN WITH A SLIGHT CHANCE OF RAIN
FOR PHILLY, CENTRAL AND SOUTHERN NEW JERSEY, AND DELMARVA, AND
RAIN/SNOW FOR LEHIGH VALLEY, POCONOS, AND NORTHWESTERN JERSEY. THIS
IS MENTIONED IN THE GRIDDED FORECAST. IF THIS TREND OF A SOUTHERN
TRACK OF THE LOW CONTINUES, ALL PRECIP WILL BE REMOVED COMPLETELY.
HOWEVER, IF IT SHOWS AN INTEREST OF GOING NORTH AGAIN, WE MAY UP
PRECIP PROBABILITIES. WE HAVE SEEN THIS BEFORE WHERE SOME OF THE
MODELS INCLUDING THE ENSEMBLE MEMBERS LOSE THE SYSTEM SEVERAL DAYS
OUT, THEN IT REAPPEARS. WILL THIS HAPPEN AGAIN? THAT IS A BIG
QUESTION ATTM SO WE WILL KEEP AN EYE ON THE TRENDS.

OTHER THAN THIS, NO PRECIPITATION MENTIONED IN THE EXTENDED
FORECAST. TEMPERATURES SHOULD REMAIN NEAR NORMAL THROUGH THE
FORECAST PERIOD.

&&

.AVIATION...
FEW CHANGES WERE NEEDED TO THE PREVIOUS SET OF TAFS. I JUST TACKED
ON A GROUP FOR THE 00Z TO 06Z TIME FRAME TO SHOW MY FCST FOR THE
RETURN TO VFR CONDITIONS. RECENT RADAR LOOPS AND SFC OBS SHOWING
CONVECTION WITH THE ENHANCED ECHOS VCNTY KPIT. THE FORECAST
SOUNDINGS FROM THE NAM/GFS SHOW SOME FAIRLY STEEP MID LEVEL LAPSE
RATES AROUND 18Z THIS AFTERNOON VCNTY CHESTER COUNTY PA, BUT CHCS
FOR THUNDER ARE LOW ENOUGH TO LEAVE OUT OF THE TAFS.

ANY CHANGES TO THE 12Z TAFS WILL REVOLVE AROUND TWEAKS TO BEGINNING
TIME OF PRECIP ACROSS THE TAF SITES AND CHANGES IN THE TIMING FOR
PRECIP TYPES. I MAY SHAVE BACK THE ENDING TIME FOR ICE ACROSS THE
KILG-KPNE SITES BACK A FEW HOURS. DESPITE THE PRESENCE OF A LOW
LEVEL JET, IT APPEARS THAT THE WIND SHEAR THROUGH THE LOW LAYER IS
INSUFFICIENT TO INCLUDE LLWS IN THE TAFS. AREAS CLOSER TO THE SFC
WARM FRONT KILG-KMIV-KACY MAY COME CLOSE TO CRITERIA EARLY THIS
AFTERNOON THOUGH MOST OF THE CHANGE LOOKS TO BE JUST ABOVE 2K FT.

&&

.MARINE...
THE LATEST MME AND MMG GUIDANCE PRODUCTS AND MARINE DISCUSSION
SUPPORT THE ONGOING FORECAST. SCA FLAG TO BE RAISED THIS EVENING
ACROSS THE WATERS AND THESE CONDITIONS WILL PERSIST INTO SATURDAY.
THE WAVE HEIGHT IN THE FCST MATCH UP WELL WITH WAVEWATCH AND FEW
CHANGES WERE NEEDED.

&&

.TIDES...
PRESENT TIDAL DEPARTURES DO NOT SUPPORT THE HIGHER TIDAL DEPARTURES
IN THE ECS PRODUCT. SSE GUIDANCE APPEARS TO BE ON TRACK SO NO TIDAL
FLOODING PROBLEMS ARE EXPECTED TODAY OR TONIGHT. WE WILL CONTINUE TO
MONITOR.

&&

.HYDROLOGY...
EVENT QPFS FROM ABT .25 S TO .8 NORTH NOT EXPECTED TO CAUSE ANY
PBLMS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING FOR PAZ054-055-060>062-067>069 UNTIL 7 PM
     THURSDAY.
NJ...WINTER STORM WARNING FOR NJZ001-007>010-012-015 UNTIL 7 PM
     THURSDAY.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ430-431-450>455 FROM 7 PM
         THURSDAY TO 7 PM SATURDAY.

&&

UPDATE...GORSE/EBERWINE
OVERVIEW/SHORT TERM...GIGI
LONG TERM...ROBERTSON/GORSE
AVIATION/MARINE...OHARA
HYDROLOGY...GIGI
Hazardous weather outlook, Mar 2, 5:00 AM EST, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
500 AM EST THU MAR 2 2006

NJZ001-007>010-012-015-PAZ054-055-060>062-067>069-031200-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
428 AM EST THU MAR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...
NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING REMAINS IN EFFECT FOR THE REGION THROUGH
EARLY THIS EVENING. PLEASE REFER TO WWUS41 FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SNOWFALL AND ICING REPORTS ARE APPRECIATED. NO FORMAL ACTIVATION IS
EXPECTED.

DEZ001-MDZ008-NJZ013-016>020-PAZ070-071-031200-
NEW CASTLE-CECIL-WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-DELAWARE-PHILADELPHIA-
428 AM EST THU MAR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR THE REGION THROUGH
NOON TODAY. PLEASE REFER TO WWUS41 FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SNOWFALL AND ICING REPORTS ARE APPRECIATED. NO FORMAL ACTIVATION IS
EXPECTED.

DEZ002>004-MDZ012-015-020-NJZ014-021>027-031200-
KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-
CAROLINE-EASTERN MONMOUTH-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
428 AM EST THU MAR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN NEW JERSEY
UNTIL 9 AM THIS MORNING. PLEASE REFER TO WWUS41 FOR FURTHER DETAILS.
NO OTHER HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON OR TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION IS NOT EXPECTED.

TFG

In the hours before

Special weather statement, Mar 2, 3:41 PM EST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
341 PM EST THU MAR 2 2006

DEZ003-004-NJZ013-014-020-022>027-030500-
INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-EASTERN MONMOUTH-
OCEAN-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...GEORGETOWN...REHOBOTH BEACH...
FREEHOLD...SANDY HOOK...JACKSON...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST
341 PM EST THU MAR 2 2006

...MINOR TIDAL FLOODING EXPECTED AT HIGH TIDE THIS EVENING...

LOW PRESSURE WILL MOVE OFF THE COAST THIS EVENING FOLLOWED BY AN
EAST TO NORTHEAST WIND ALONG THE OCEAN FRONT. THIS WIND WILL RAISE
THE TIDE LEVELS TO AROUND ONE AND HALF FOOT ABOVE NORMAL OR AROUND
SIX AND A HALF FEET ABOVE MEAN LOWER LOW WATER. AS A RESULT,
MINOR TIDAL FLOODING IS EXPECTED AT THE TIMES OF HIGH TIDE THIS
EVENING.

ALONG THE OCEAN FRONT, THE TIMES OF HIGH TIDE WILL BE 930 TO 1030
PM, AND AN HOUR AND A HALF LATER IN THE BACK BAYS.

ALTHOUGH WE ONLY EXPECT MINOR FLOODING, THE MORE VULNERABLE AREAS
SUCH AS WEST ATLANTIC CITY, AND PARTS OF NORTH WILDWOOD MAY
EXPERIENCE FLOODING AT A LOWER TIDE LEVEL, OR AROUND FIVE AND A
HALF FEET ABOVE MEAN LOWER LOW WATER.

PERSONS ARE REMINDED TO MOVE THEIR CAR TO HIGHER GROUND PRIOR TO
THE OCCURRENCE OF HIGH TIDE.

EBERWINE/SULIA

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 3:16 PM ESTWinter Weather AdvisoryPHI3 hr

Nearby

Winter Weather Advisories in New Jersey, 2006Winter Weather Advisories in Pennsylvania, 2006Every winter weather advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.